Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 6, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 11, 2018, 3:38 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2018, 3:38 AM EST (08:38 UTC)
- Expired
- Feb 11, 2018, 3:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS74 KMRX 110838 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 338 AM EST Sun Feb 11 2018 ...Windy Conditions across the Mountains through early Afternoon... .A storm system moving across the Tennessee Valley and southern Appalachians is producing strong southerly winds aloft. This winds will produce windy conditions across the higher elevations, such as the Smoky Mountains, through early afternoon. TNZ041-072-074-111645- /O.NEW.KMRX.WI.Y.0006.180211T0838Z-180211T2000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cosby, Cades Cove, and Gatlinburg 338 AM EST Sun Feb 11 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 3 PM EST this afternoon. * EVENT...Southerly winds between 15 and 30 mph with gusts up to 50 mph across the highest terrain. * TIMING...Through early this afternoon. * IMPACTS...These winds may down trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. If traveling across the higher elevations, such as highway 441, be prepared for sudden strong cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 11, 12:40 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 11, 12:40 AM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 AM EST Sun Feb 11 2018
.AVIATION...IFR/MVFR conditions across the TAF sites early this
morning due to visibility and ceilings (CHA/TYS). Periods of
moderate to locally heavy rain will continue today as influx of Gulf
moisture into the southern Appalachians keep convection going.
Flight conditions will improve in the morning/afternoon hours due to
mixing allowing ceioings to lift. However, showers and thunderstorms
will continue. Due to plenty of boundary layer moisture remaining,
flight condtions will deteoriate again Sunday night.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Sunday evening for Cherokee-Clay.
TN...Flood Watch through Sunday evening for Anderson-Bledsoe-Blount
Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sevier Smoky Mountains-Southeast Carter-
Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
Washington TN-West Polk.
VA...Flood Watch through Sunday evening for Lee-Russell-Scott-
Washington-Wise.
&&In the hours before
Local storm report, Feb 10, 10:39 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1039 PM EST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD WISE 36.98N 82.58W
02/10/2018 WISE VA 911 CALL CENTER
WATER RESCUE IN POWELL VALLEY SECTION OF WISE COUNTY.
SUBJECT ATTEMPTED TO DRIVE THROUGH A FLOODED ROADWAY AND
THE WATER PUSHED THE VEHICLE INTO THE RIVER. NO INJURIES.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 8:41 PM EST | River Flood Warning | MRX | Hancock | 36 hr |
| Feb 10, 8:41 PM EST | River Flood Warning | MRX | Claiborne, Hancock | 70 hr |
| Feb 10, 8:41 PM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 53 hr |
| Feb 10, 9:41 PM EST | Areal Flood Advisory | MRX | Anderson, Blount, Campbell, Claiborne, Hancock, Knox and 6 more | 4 hr |
| Feb 10, 10:03 PM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 10 hr |
| Feb 10, 10:12 PM EST | Areal Flood Warning | MRX | Rhea | 3 hr |
| Feb 10, 10:20 PM EST | Areal Flood Advisory | MRX | Carter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more | 4 hr |
| Feb 10, 10:52 PM EST | Areal Flood Warning | MRX | Anderson, Bledsoe, Campbell, Claiborne, Hancock, Morgan and 3 more | 12 hr |
| Feb 11, 1:31 AM EST | Areal Flood Warning | MRX | Rhea | 6 hr |
| Feb 11, 1:47 AM EST | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 3 hr |
| Feb 11, 2:17 AM EST | Areal Flood Advisory | MRX | Carter, Cocke, Greene, Johnson, Sullivan, Unicoi and 1 more | 3 hr |
| Feb 11, 4:38 AM EST | Areal Flood Advisory | MRX | Blount, Knox, Loudon, Sevier | 5 hr |
| Feb 11, 5:26 AM EST | Areal Flood Advisory | MRX | Carter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more | 3 hr |
| Feb 11, 8:30 AM EST | Areal Flood Advisory | MRX | Carter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more | 4 hr |
| Feb 11, 9:18 AM EST | Areal Flood Advisory | MRX | Blount, Knox, Loudon, Sevier | 3 hr |
| Feb 11, 10:18 AM EST | River Flood Warning | MRX | Hawkins, Sullivan | 36 hr |
| Feb 11, 10:18 AM EST | River Flood Warning | MRX | Cocke | 26 hr |
| Feb 11, 10:47 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Hancock, Roane, Union | 3 hr |
| Feb 11, 10:52 AM EST | Areal Flood Advisory | MRX | Bledsoe, Morgan, Scott | 3 hr |
| Feb 11, 12:28 PM EST | Areal Flood Advisory | MRX | Cocke, Sevier | 3 hr |
| Feb 11, 12:33 PM EST | Areal Flood Advisory | MRX | Grainger, Greene, Hamblen, Hawkins, Sullivan | 6 hr |
| Feb 11, 1:50 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Hancock, Roane, Union | 6 hr |
| Feb 11, 1:53 PM EST | Areal Flood Advisory | MRX | Bledsoe, Morgan, Scott | 4 hr |
Nearby
Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.